Aa
A
A
Close
Avatar universal
Wellbutrin XL and Eating Disorders
I have recently been put on Wellbutrin XL 150 mg for two weeks, then it goes to 300mg. I have also given Klonapin .05mg twice a day.
I used Wellburtin 150SR to stop smoking, I did not seem to have problems, however in all the research I have read , it says that Wellbrtin should  not be given to patients with eating disorders.
Can you please explain why, and should I be taken off this medication?  Due to the fact that I am bulimic, and have been for quite some time.?  Please advise.

Thank you,
Margaet
Cancel
10 Answers
Page 1 of 1
Avatar universal
Haven't heard of that. Did you mention that you were bulimic to your doc? If so and you are still uncomfortable, I find the Pharmacist to always be an invaluable resource. Best wishes to you in your recovery.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I just looked it up for you and I found many sites about welbutrin and bulimia. You should NOT be taking it. You need to contact your doctor. All I typed in was welbutrin and eating disorders. I struggled with eating disorders for may years. I was put in the hospital many times. It took me meeting my husband for me to realize i needed to stop. I have may stomach problem to this day because of it. I wish you the best of luck. You say you have been better for a while now. Congradulations and keep up the good work. I know it's hard, but you can do it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Of all of the anti-depressants on the market, Wellbutrin is sometimes used to curb cravings (as you experienced when stopping smoking).  It is also one of the only antidepressants that can cause weight loss.  I don't know for sure, but this is a potential reason that you shouldn't use this particular drug.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Seizures are scary, but so is bulimia!!!
Is your eating disorder part of what you are seeking treatment for?  
It sounds like you are definitely trying to work through some issues, and I applaud that.  I hope that you find the answers you are looking for.  
Another good person to contact is your pharmacist.  Usually, they can answer any questions you have about your meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
im taking wellbutrin 300mg a day, and my doctor told me that people wit eating disorders should not use it becuz it can cause you to seizure if you vomit like that. so i would advise you to stop taking the medication if you continue to be bulimic!! seizures are not fun they are very scary!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I want to say thanks to everyone who commented on my concerns regarding the wellburtin and the eating disorder.  I have looked on line and I did not find too much about it, now after reading all these comments I will look again.Thanks to all who commented, I appreciate your time and responses.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for your reply.  However I have not recovered from the bulimia, its been going on for over 3 decades. I tried hospitals, thearyp, medication etc.  Still I struggle with it.
I am wondering how you were able to stop upon meeting your husband?  What is wrong with your stomach?  Did you take any medications that helped you to get reovered from the bulimia?Thanks again, I appreciate your reply and honesty.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I read about the seizures too. I have'em and trust me ya don't want'em!!! They a miserable!! Call your doctor
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've been looking up information on this because I have been taking Wellbutrin for two years and thoughout these, years i have been anorexic (beginning before hand).

I understand why bulimia and wellbutrin mixed cause seizures, but why anorexia? Is it because you might have too much wellbutrin in your system at once because there is no food to gradually break it down? No one seems to be addressing the fact that anorexia does not necessarily include vomiting as bulimia does.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Eating disorders destroy the fragile cell membranes throughout the body. With these membranes weaker, the seizure threshold is much lower. Wellbutrin already has a risk of seizures so taking it makes you more prone to seizing.
Wishing you strength through this rough journey!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
GirlyBear15 commented on When Your Cold Is Not...
19 hrs ago
2020005 tn?1476662562
Blank
KTowne commented on photo
Dec 02
4769306 tn?1451008167
Blank
KeeLolo commented on photo
Dec 02
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources